Tokyo Journal of Mathematics

Symplectic Volumes of Certain Symplectic Quotients Associated with the Special Unitary Group of Degree Three

Taro SUZUKI and Tatsuru TAKAKURA

Full-text: Open access

Abstract

We consider the symplectic quotient for a direct product of several integral coadjoint orbits of $SU(3)$ and investigate its symplectic volume. According to a fundamental theorem for symplectic quotients, it is equivalent to studying the dimension of the trivial part in a tensor product of several irreducible representations for $SU(3)$, and its asymptotic behavior. We assume that either all of coadjoint orbits are flag manifolds of $SU(3)$, or all are complex projective planes. As main results, we obtain an explicit formula for the symplectic volume in each case.

Article information

Source
Tokyo J. Math., Volume 31, Number 1 (2008), 1-26.

Dates
First available in Project Euclid: 27 August 2008

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1219844821

Digital Object Identifier
doi:10.3836/tjm/1219844821

Mathematical Reviews number (MathSciNet)
MR2426792

Zentralblatt MATH identifier
1157.53045

Subjects
Primary: 53D20: Momentum maps; symplectic reduction
Secondary: 22E46: Semisimple Lie groups and their representations

Citation

SUZUKI, Taro; TAKAKURA, Tatsuru. Symplectic Volumes of Certain Symplectic Quotients Associated with the Special Unitary Group of Degree Three. Tokyo J. Math. 31 (2008), no. 1, 1--26. doi:10.3836/tjm/1219844821. https://projecteuclid.org/euclid.tjm/1219844821


Export citation

References

  • R. Abraham and J. E. Marsden, Foundations of Mechanics, 2nd. ed., Addison Wesley, 1978.
  • A. Borel and F. Hirzebruch, Characteristic classes and homogeneous spaces, I, II, III, Amer. J. Math., 80 (1958), 458–538; 81 (1959), 315–382; 82 (1960), 491–504.
  • T. Bröcker and T. tom Dieck, Representations of compact Lie groups, Graduate Texts in Math. 98, Springer, 1995.
  • W. Fulton, Young Tableaux, London Math. Soc. Student Texts 35, Cambridge Univ. Press, 1997.
  • R. F. Goldin, The cohomology ring of weight varieties and polygon spaces, Adv. Math., 160 (2001), 175–204.
  • V. Guillemin and S. Sternberg, Geometric quantization and multiplicities of group representations, Invent. Math., 67 (1982), 515–538.
  • V. Guillemin and S. Sternberg, Symplectic techniques in physics, Cambridge Univ. Press, 1990.
  • J-C. Hausmann and A. Knutson, Polygon spaces and Grassmannians, Enseign. Math., 43 (1997), 173–198.
  • J-C. Hausmann and A. Knutson, The cohomology ring of polygon spaces, Ann. Inst. Fourier, 48 (1998), 281–321.
  • F. Hirzebruch, Topological methods in algebraic geometry, 3rd ed., Springer, 1966.
  • A. Huckleberry, Introduction to group actions in symplectic and complex geometry, Infinite Dimensional Kähler Manifolds, D.M.V. Seminar 31, Birkhäuser, 2001.
  • L. C. Jeffrey, Extended moduli spaces of flat connections on Riemann surfaces, Math. Ann., 298 (1994), 667–692.
  • L. Jeffrey and F. C. Kirwan, Localization for nonabelian group actions, Topology, 34 (1995), 291–327.
  • Y. Kamiyama and M. Tezuka, Symplectic volume of the moduli space of spatial polygons, J. Math. Kyoto Univ., 39 (1999), 557–575.
  • V. T. Khoi, On the symplectic volumes of the moduli space of Spherical and Euclidean polygons, Kodai Math. J., 28 (2005), 199–208.
  • A. A. Kirillov, Lectures on the Orbit Method, Graduate Studies in Math. 64, Amer. Math. Soc., 2004.
  • F. C. Kirwan, Cohomology of quotients in symplectic and algebraic geometry, Mathematical Notes 31, Princeton Univ. Press, 1984.
  • B. Kostant, Quantization and unitary representations I: Prequantization, Lecture Notes in Math. 170, 87–207, Springer, 1970.
  • K. Liu, Heat kernel and moduli spaces II, Math. Res. Lett., 4 (1997), 569–588.
  • S. K. Martin, Transversality theory, cobordisms, and invariants of symplectic quotients, math.SG/0001001.
  • E. Meinrenken, Symplectic surgery and the Spin$^c$-Dirac operator, Adv. Math., 134 (1998), 240–277.
  • E. Meinrenken and C. Woodward, Moduli spaces of flat connections on $2$-manifolds, cobordism, and Witten's volume formulas, Progr. Math., 172, 271–295, Birkhäuser, 1999.
  • D. Mumford, J. Fogarty and F. Kirwan, Geometric Invariant Theory, 3rd ed., Springer, 1994.
  • T. Suzuki and T. Takakura, Asymptotic dimension of invariant subspace in tensor product representation of compact Lie group, in, preparation.
  • T. Takakura, A note on the symplectic volume of the moduli space of spatial polygons, Advanced Studies in Pure Mathematics, 34 (2002), 255 –259.
  • T. Takakura, Intersection theory on symplectic quotients of products of spheres, Internat. J. of Math., 12 (2001), 97–111.
  • T. Takakura, Hamiltonian group actions and equivariant indices, K-Monographs in Math., 7 (2002), 217–229.
  • E. T. Whittaker and G. N. Watson, A course of modern analysis, 4th ed. reprinted, Cambridge Univ. Press, 2000.
  • E. Witten, On Quantum Gauge Theories in Two Dimensions, Commun. Math. Phys., 141 (1991), 153–209.